Hail, Wayne
- When
- July 18, 7:21 PM CST
- Where
- Wayne County, Williamsville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.967, -90.550
4 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 1:00 AM CST, 18 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT FRI JUL 18 2003 MODELS HAVE COME INTO AGREEMENT ON BRINGING FRONT/POPS THRU FA TODAY. SWARD DIVING MCS IS EXPECTED TO CONTINUE TO SAG SOUTH THIS AM AND SHOULD AFFECT NRN TIER OF FA. EXPANSIVE CLOUD SHIELD WL THEN BE OVER FA AND MAY INHIBIT PM CONVECTIVE CHANCES. THEREFORE THINK BEST CHC IS PROBABLY W/DECAYING MCS AND AS SUCH WL COMPROMISE ON MOS POPS AND GO MIDDLE OF ROAD CHC CAT APPROACH...PER GOING ZFP. WL LIKEWISE COMPROMISE ON HIGHS TODAY AS MAV MOS SOCKS FA IN CLOUD COVER W/ONLY L80S WHILE FWC MOS SUGGESTS SOME CLOUD COVER BUT SOARS TEMPS INTO L90S. THINK ACTUAL TEMP WL BE SOMEWHERE IN BETWEEN. BOTH ETA/GFS AGREE FRONT IS THRU FA BY 00Z AND RESPOND W/MOS POPS BLO 20 PERCENT...SO WE HAVE ELIMINATED THE TONIGHT POP. SRN TIER COULD END UP RETAINING EARLY EVENING MENTION BUT W/NW FLOW PATTERN ESTABLISHED THINK CHANCES ARE PRETTY DECENT FRONT WL MAKE IT THRU BY 00Z. EVEN SO NEW MOS GUIDANCE DOES NOT SHOW A SIGNIFICANT COOL OFF IN TEMPS OR TDS BEHIND FRONT EVEN AS HIGH BUILDS DOWN W/NLYS. AFTER THAT NEXT BEST CHC PCPN IS W/SUN NIGHT-MON FRONTAL SYSTEM. WITH EXTENDED DATA STILL TRICKLING IN...WL AWAIT ITS ENTIRETY...BUT FOR NOW DONT SEE MUCH TO MAKE MAJOR CHANGES TO GOING EXTENDED. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 347 PM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE REST OF THE AFTERNOON AND EVENING HOURS. THE GREATEST THREAT WITH THE STORMS WILL BE LARGE HAIL. STAY TUNED TO THIS STATION FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE LATE SUNDAY...AHEAD OF THE NEXT COLD FRONT...WHICH IS EXPECTED TO MOVE SOUTH OF THE REGION MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI. YORK/JAP
MOZ076-086-087-100-107>112-114-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 358 PM CDT FRI JUL 18 2003 ...SEVERE THUNDERSTORM WATCH 760 IN EFFECT UNTIL 9 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT FOR THE FOLLOWING COUNTIES. IN SOUTHEAST MISSOURI...CARTER...RIPLEY...BUTLER...WAYNE... BOLLINGER...CAPE GIRARDEAU...SCOTT...STODDARD...MISSISSIPPI... NEW MADRID...AND PERRY. JAP
The Paducah radar (KPAH), 158 km away, was scanning. The volume nearest the first event began at 01:19 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Quarter size hail occurred in a subdivision near Poplar Bluff.
Trees were downed and cornfields were flattened along U.S. Highway 160. On V Highway, west of U.S. Route 67 and south of Highway 160, numerous trees were downed. One fell across a car, and another tree fell over a swimming pool and damaged a house's roof. A trailer and a barn were both damaged.
Roads were blocked by downed trees.
Trees were blown down in Fairdealing, Naylor, and just west of Oxly. Trees landed on houses in Fairdealing.
Hail was reportedly large enough to break a windshield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365924, 5365925, 5365926, 5365927, 5365928, 5365929, 5365930.